MAUDE Adverse Event Report: ARTHREX, INC. #2 FW,38" W/2 TPR NDLS; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. #2 FW,38" W/2 TPR NDLS; POLYETHYLENE SYNTHETIC SUTURE
Model Number #2 FW,38" W/2 TPR NDLS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 09/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 09/21/2023, it was reported by an arthrex subsidiary employee via email that fragments of a needle from an ar-7205 fiberwire were found in the patient after an x-ray was taken post-operation.The patient underwent revision surgery on (b)(6) 2023 to have the metal fragments removed.The needle had broken off during an artificial femoral head replacement surgery.No further information was provided.Additional information received on 9/26/2023: both surgeries were performed on the same day, (b)(6) 2023, and by the same surgeon.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-7205 batch number 26466 was received for evaluation.Upon visual inspection, it was noted that the suture is cut and frayed.Damage was also observed on the curved needle.Additionally, one curved needle is missing the grip attachment part.The reported failure likely stems from user error, as excessive force was applied during the tensioning process.

Brand Name
#2 FW,38" W/2 TPR NDLS
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17958897
Report Number1220246-2023-08245
Device Sequence Number5033856
Product Code GAT
UDI-Device Identifier00888867041325
UDI-Public00888867041325
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number#2 FW,38" W/2 TPR NDLS
Device Catalogue NumberAR-7205
Device Lot Number26466
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown